MAUDE Adverse Event Report: NUVASIVE, INC. PCM CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

NUVASIVE, INC. PCM CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Model Number 7680465
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiograph confirmed the event.The device has returned for evaluation; however, results are still pending.No further investigation can be completed at this time.No root cause has been determined.Patient's bone quality, activity level or compliance with post-operative care instructions are unknown.Review of the device history records notes no material non-conformances or manufacturing errors that may have caused or contributed to this mode of failure.Labeling review: "risks associated with implants in the spine, including the pcm cervical disc device, are: early or late loosening of the components; disassembly; bending or breakage of any or all of the components; implant migration; malpositioning of the implant." "the patient should be made aware of the limitations of the implant and potential adverse effects of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken, or loose implant components.".
 
Event or Problem Description
On (b)(6) 2016, a prosthesis device was implanted into a patient at level c5-6.Approximately 4 months following surgery, a radiographic image indicated the inferior endplate had migrated anteriorly.The device was removed (b)(6) 2016 and an anterior cervical fusion was performed.

Brand Name
PCM CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5961070
Report Number2031966-2016-00070
Device Sequence Number10782314
Product Code MJO
UDI-Device Identifier00887517081186
UDI-Public00887517081186
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7680465
Device Lot NumberSV8089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2016
Initial Report FDA Received Date09/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1